Hail, Red River
- When
- March 30, 11:45 PM CST
- Where
- Red River County, Detroit
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.667, -95.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 30, 8:11 PM CST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 811 PM CST THU MAR 30 2006 .DISCUSSION... STILL WATCHING AND WAITING AS SEVERE THUNDERSTORMS CONTINUE ACROSS N TX/S OK ALONG THE MIDDLE RED RIVER VALLEY. DRYLINE AND FRONTAL MERGER ACROSS NW TX AND CENTRAL OK HAS JUST ABOUT COME AS FAR EAST AS IS EXPECTED TONIGHT. FURTHER MORE...AS SUPERCELLS DISTANCE THEMSELVES FROM THE DRYLINE...THEY SHOW SIGNS OF WEAKENING THE FURTHER EAST THEY MOVE...INTO A MORE STABLE AIRMASS AT LEAST AT THE SURFACE. WHAT WORRIES ME OVERNIGHT IS THE LOW LEVEL JET WILL ACT TO SUSTAIN THESE STORMS THROUGHOUT THE NIGHT...WITH THE STORMS BECOMING MORE ELEVATED AS THEY MOVE EAST. WE HAVE STILL YET TO SEE THE RIGHT REAR QUADRANT OF THE UPPER JET STREAK MOVE INTO THE REGION... THIS SHOULD TAKE PLACE AFTER MIDNIGHT. THIS FEATURE WILL HELP TO FURTHER ENHANCE UPWARD MOTION CLOSER TO THE I-30 CORRIDOR OF NE TX/SE OK/SW AR WITH A THREAT FOR LARGE HAIL AND DAMAGING WINDS. AS THE SURFACE AND BOUNDARY LAYER STABILIZES LATER TONIGHT...THE INCREASED TORNADO THREAT SHOULD DIMINISH. PLAN ON MAKING NO CHANGES TO THE FCST TNGT...UPDATED EARLIER TO REMOVE THE LAKE WIND ADVISORY HEADLINE FOR OUR NORTHWEST HALF. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 63 82 62 82 / 20 20 20 30 MLU 62 82 61 82 / 20 30 20 30 DEQ 62 80 59 78 / 60 20 30 30 TXK 63 80 62 80 / 40 20 30 30 ELD 63 80 60 81 / 30 30 30 30 TYR 63 83 64 81 / 30 20 20 20 GGG 63 82 63 82 / 30 20 20 20 LFK 62 83 65 84 / 10 20 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST THU MAR 30 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-311200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF ORGANIZED SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS...FOR MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA. FARTHER SOUTH AND EAST...A SLIGHT RISK OF ORGANIZED SEVERE WEATHER EXISTS MAINLY NORTH OF A LINE...FROM CLARKSVILLE TEXAS THROUGH TEXARKANA TO ROSSTON ARKANSAS. FARTHER SOUTH...ALONG THE INTERSTATE 20 CORRIDOR OF EAST TEXAS AND NORTHWEST LOUISIANA...THE SEVERE THREAT IS EXPECTED REMAIN MORE ISOLATED...AS THE BEST DYNAMICS WILL REMAIN FARTHER NORTH. A VIGOROUS STORM SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS INTO MIDWEST THIS AFTERNOON AND TONIGHT. A TRAILING FRONTAL BOUNDARY...WILL APPROACH THE REGION THIS AFTERNOON AND EVENING...BEFORE STALLING OUT...JUST NORTHWEST OF THE REGION...ACROSS SOUTH CENTRAL OKLAHOMA INTO EXTREME NORTHWEST ARKANSAS. AN AREA OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THIS BOUNDARY WILL PRIMARILY AFFECT AREAS ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND AREAS OF NORTHEAST TEXAS...GENERALLY ALONG AND TO THE NORTHWEST OF INTERSTATE 30. DUE TO THE EXTREME INSTABILITY...SEVERE THUNDERSTORMS COULD OCCUR WITH LARGE HAIL AND DAMAGING WINDS...THE PRIMARY THREAT. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE LATER THIS AFTERNOON AND TONIGHT...DUE TO THE STRONG WIND SHEAR IN PLACE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FRONTAL BOUNDARY ACROSS SOUTH CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY MORNING...IS AGAIN EXPECTED TO START MOVING SOUTHEAST...AND MOVE INTO THE AREA FRIDAY EVENING...BEFORE STALLING OUT ACROSS SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST ARKANSAS FRIDAY NIGHT. SCATTERED THUNDERSTORMS COULD OCCUR NEAR THIS FRONTAL BOUNDARY. SOME OF THE THUNDERSTORMS COULD REACH SEVERE LIMITS...MAINLY ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND ADJACENT AREAS OF NORTHEAST TEXAS. ANOTHER STORM SYSTEM WILL BE APPROACHING THE FOUR STATE REGION LATE SUNDAY AND SUNDAY NIGHT...FOLLOWED BY THE NEXT SIGNIFICANT SYSTEM THURSDAY AND THURSDAY NIGHT. A FEW OF THE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS FOR MAINLY SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...AND PARTS OF NORTHEAST TEXAS. 22
The Shreveport radar (KSHV), 190 km away, was scanning. The volume nearest the first event began at 05:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494674.